MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that the patient visited the hospital for removal of previously implanted universa soft ureteral stent set.During the procedure, the physician noticed that there was a knot in one of the pigtails.The physician removed the stent from the kidney.The physician completed the procedure by replacing the stent with another universa soft ureteral stent set.No unintended section of the device remained inside the patient¿s body.The patient did not require an additional procedure due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, instructions for use, trends, visual inspection, specifications and quality control data was conducted during the investigation.One used device was received, however the packaging/ label was not returned.Both coils were covered with encrustation.The pigtail was circular and did not contain a knot.There no creases or indications the distal coil has been knotted.Approximately five(5) cm from the tip of the device, some of the sideports on the distal coil were noted to be clogged with a dried substance and would not wire using a hsf-38-50-qc wire guide.The device was supplied with instructions for use (ifu) booklet which warns formation of knots in multi-length stents may occur and one precaution states "individual variations of interaction between stents and the urinary system are unpredictable." there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality; device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record revealed two (2) non-conformances to be associated with device lot number.These non-conformances are not related to the reported issue.Additionally, a review of complaint history revealed one other complaint (b)(4) to be associated with the device lot number, however this complaint is not related to the reported failure mode.Based on the provided information, inspection of returned product, and the investigation, a definitive root cause cannot be established or reported at this time.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6733834
Report Number1820334-2017-01826
Device Sequence Number821610
Product Code FAD
UDI-Device Identifier10827002233161
UDI-Public(01)10827002233161(17)200317(10)7757711
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUSH-600-RT1
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/26/2017
Supplement Date Received by Manufacturer10/17/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date11/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR